Torsade-de-pointes-Tachykardie unter Einnahme von Chinidin und Verapamil bei Vorhoflimmern

Translated title of the contribution: Torsade de Pointes tachycardia under combination of quidine and verapamil in atrial fibrillation

M. Karch, C. Schmitt, A. Plewan, G. Schmidt, A. Schömig

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

The following case report shows that life threatening arrhythmias with fatal consequences may occur after treatment with Cordichin® a combination of 80 mg verapamil and 160 mg quinidine. A 65-year-old woman was treated with Cordichin® due to atrial fibrillation lasting for 3 months. After the first day of treatment the patient suddenly collapsed with loss of consciousness. The patient was resuscitated 15 min later. The emergency physician diagnosed a cardiac arrest. After cardiopulmonary resuscitation and intubation stable circulation was restored. When the patient was admitted in our hospital the ECG showed numerous ventricular extrasystoles, marked prolongation of the QT interval (700 ms) and nonsustained polymorphic ventricular tachycardias. The arrhythmias could be suppressed by right ventricular stimulation after inserting a pacemaker lead. After a period of 12 h a normal QT interval was restored. Unfortunately the patient died 3 days later due to irreversible cerebral damage. The concept of suppressing proarrhythmic effects of quinidine by calcium antagonists is discussed. Despite theoretical advantages of a combination therapy this case report shows that life threatening dysrhythmias cannot be prevented by additional calcium antagonism.

Translated title of the contributionTorsade de Pointes tachycardia under combination of quidine and verapamil in atrial fibrillation
Original languageGerman
Pages (from-to)51-56
Number of pages6
JournalHerz
Volume22
Issue number1
DOIs
StatePublished - Feb 1997
Externally publishedYes

Fingerprint

Dive into the research topics of 'Torsade de Pointes tachycardia under combination of quidine and verapamil in atrial fibrillation'. Together they form a unique fingerprint.

Cite this